MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1035
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-01363, 3005168196-2019-01365, 3005168196-2019-01366, 3005168196-2019-01367.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the celiac artery using ruby coils and a lantern delivery microcatheter (lantern).It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician placed a 115 cm lantern in the target vessel using a non-penumbra angiographic catheter and attempted to advance a ruby coil through the lantern; however, the physician was not satisfied with the coil position and decided to retract the ruby coil several times and repositioned the microcatheter.Consequently, the ruby coil became stuck inside of the microcatheter.Therefore, the lantern was removed containing the ruby coil.The physician then attempted to advance a 135 cm lantern through the angiographic catheter; however, it would only advance approximately 40 centimeters and would not advance any further.Therefore, the lantern was removed and one of the transition zones was found to be enlarged and elevated.Next, the physician placed a non-penumbra microcatheter in the target vessel and attempted to advance a new ruby coil; however, resistance was experienced and the ruby coil became stuck and would not advance past the distal tip of the microcatheter, therefore, the ruby coil was retracted.While retracting, the ruby coil broke within the microcatheter.Therefore, the physician successfully removed the ruby coil by pulling out the filament wire.The physician then experienced resistance while attempting to advance another ruby coil and the coil would not advance out of the microcatheter and, therefore, the ruby coil was retracted.While retracting, the ruby coil detached part way inside of the microcatheter.Therefore, the lantern was removed containing the ruby coil and the physician decided to end the procedure and, will continue the embolization procedure at a later date.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8787313
Report Number3005168196-2019-01364
Device Sequence Number16653701
Product Code HCG
UDI-Device Identifier00814548013008
UDI-Public00814548013008
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2023
Device Catalogue NumberRBY2C1035
Device Lot NumberC07075
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005